MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM
Catalog Number NAV2020K
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name- orthopedic stereotaxic instrument.Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Image review: submitted image appears to display instrument fracture of the distal tip.
 
Event or Problem Description
Pre-op diagnosis: diagnostic ostomyelite l5 revision case lumbosacral.Procedure: pedicle screw revision in the lumbar/ sacral region it was reported that during surgery, the distal tip of the driver broke and was left inside the tulip of the screw in s1.The s1 right and left was prepared using the drill and the 8.5 mm tap.Then the screw was implanted using the 2 different screwdrivers in fault.Both the drives contacted the patient and broke.Fragments remained in the patient.No patient complications were reported as a result of the event.

Brand Name
CD HORIZON SPINAL SYSTEM
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6975562
Report Number1030489-2017-02247
Device Sequence Number13776259
Product Code OLO
UDI-Device Identifier00643169545816
UDI-Public00643169545816
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAV2020K
Device Lot NumberCA16G105
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;